Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Oral Thrush
Oct 15, 2004

Hello, I know this is question is not part of this forum, but I didnt see a section to log this question. I am HIV poz. Viral is under 1000 and Tcells around low 300s. My tcells have never been below 300. In Aug. I started feeling as though I had bad breath. My BF has told me several times that my breath is bad which is odd because he said he has never smelled my breath before. I brush my teeth and toungue very regularly. I have also noticed red bumps on the top of the very back part of my tongue. I also have noticed a build up of white stuff on my tongue. A clean my tongue all the time but the white stuff comes back and a few times I have noticed bleeding on my tongue after trying to get all this white stuff off. I have seen two docs about thrush both have said no..but I am wondering ..maybe its because I have cleaned my mouth so well that they might have not noticed it... so the symptoms are white build up, bad taste, bad breath, red bumps in the very back, a weird feeling when I swallow like something is blocking, constant feeling like I need to cough something up. Thanks so much

Response from Dr. Young

Thanks for your post.

If two docs have both said that you don't have thrush, it's pretty unlikely that you do (thrush has a fairly characteristic apprearance). If in doubt you could have a throat culture; but probably more relevant is not to brush your tongue prior to a physical examination- as you point out, this could potentially decrease the accuracy of the physical exam. It's possible that you merely have geographic tongue (a normal condition) or the sloughing of your taste buds (which is also normal), rendering the appearance of a white coating.

Good luck, BY



Previous
Underdosage of Zidovudine
Next
Trizivir and norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement